Who to contact if your treatment is causing problems

SarahG
Posts: 165
Joined: Mon Sep 26, 2011 6:25 pm
Location: South Wales

Who to contact if your treatment is causing problems

Postby SarahG » Tue Dec 03, 2013 5:58 pm

Bit of an awkward one one here, I was self medding for 5 months before CX prescribed my anything and things were going well. CX changed one of my medications, replacing spironolactone with decapeptyl (triotorelin) injections.

It was 6 weeks ago that the switch was done and things are not going well. I've had a return of various male things that were well and truly gone under the spiro, such as random erections, morning wood, a change in my driving style for the worse etc.

On top of that, there's been psychological issues which I never experienced on the spiro, such as days where I wake up and literally cannot face leaving the house and interacting with people. I've never had anything like this happen before.

My GP is unlikely to be much help, since all the trans stuff is off licence he won't be prescribing me anything. I could start taking my remaining spiro but with a blood test to check the decapeptyl effectiveness not until a couple of weeks time this is probably a bad idea.

My next appt isn't until mid April!

In short, how do I go about seeing someone and getting this fixed?

Disable adblock

This site is supported by ads and donations.
If you see this text you are blocking our ads.
Please consider a Donation to support the site.

Pueraria Mirifica Breast Enhancement Wigstore Uk In Derm Transgender Hair Removal Hormone Database

User avatar
bethy
Premium Member
Premium Member
Posts: 115
Joined: Mon May 02, 2011 6:52 pm
Location: London

Re: Who to contact if your treatment is causing problems

Postby bethy » Wed Dec 04, 2013 8:16 am

Because you have the male parts at present, the change in prescriptions would explain this. The body is just working the drugs through the system. Takes a while for this to happen and one of the reasons the appointments are so far apart. So with the drugs saying one thing and the body saying another you are bound to get adverse effects until the drug takes it's hold with your system.

If you are still unhappy, contact your GP and see if they know if not, CX is a phone call away and ask to arrange a quick conversation with one of the docs there.

Also read the label or research the drug that they injected you with. I know there is no trans drugs so far. But with research you could find the root cause of morning wood. Like they say on some leaflets don't take while feeling ill or don't use with this or that illness. Something might click in your mind and you'll have the answer what you was looking for.
Never be afraid of who you are.

SarahG
Posts: 165
Joined: Mon Sep 26, 2011 6:25 pm
Location: South Wales

Re: Who to contact if your treatment is causing problems

Postby SarahG » Tue Apr 01, 2014 10:09 pm

Guess I should probably update this thread.

The morning wood went away over time, but it's about the only thing that did. Still got the depression, and the days where I can't even face leaving the house, also constant tiredness. It's a good job I work from home, but the amount of daytime naps I'm having these days is getting stupid.

My GPs response was to refer me to a counselor. Currently on a waiting list for that, not sure how much use that will be.

Seriously considering skipping my next injection (Thursday) and switching back to the spiro, see if it improves anything before my CX appointment on the 24th.

User avatar
Steffi
Moderator
Moderator
Posts: 1025
Joined: Sun Apr 25, 2010 7:21 pm
Location: South Manchester

Re: Who to contact if your treatment is causing problems

Postby Steffi » Wed Apr 02, 2014 5:39 am

The crucial question is what was your testosterone level on Spiro and what is it now on Decapeptyl?
Testosterone affects mood, energy levels, motivation and muscle-mass as well as the effects on body hair and sex-drive.
I was surprised that you had a return of erections on Decapeptyl as it is extremely effective at T suppression. I wonder if there is some interaction or consequence of going from Spiro onto Decapeptyl?
It would be informative to have your T-levels at all those different points.

Decapepetyl itself is well tolerated and rarely causes side-effects of itself.
Tiredness and lethargy are symptomatic of low Testosterone levels.

Decapeptyl dropped my T levels to 0.7 nmol/L ( a born female is circa 1.7)
Post-op, my level was 0.6 and I was asked about sex-drive, energy levels etc which I reported as Low.
I was given a testosterone gel and use a tiny amount daily and it has brought my T level up to 2.0 and has made a big improvement. IceMaiden has also started on it and is very pleased with the result.

I am not sure if they would prescribe it to someone pre-op. You should be able to have a T-level up to at least 3.0 nmol/L without having the return of erections etc, but the tiredness and loss of energy are a consequence of low T - a neutered tom-cat stops dashing about and spends a lot more time curled up asleep. Chemical castration has the same effect :|
Contact me privately via "steffi AT transgenderzone DOT com" Click to see Who I am

To those who understand, I extend my hand
To the doubtful I demand, take me as I am
Not under your command, I know where I stand
I won't change to fix your plan, Take me as I am (Dreamtheatre - As I Am)

I have about twenty tracks of me in my prior life as a guitarist up on You-Tube, if anyone wants to check them out
https://www.youtube.com/channel/UC8QKYu ... zkA/videos


SarahG
Posts: 165
Joined: Mon Sep 26, 2011 6:25 pm
Location: South Wales

Re: Who to contact if your treatment is causing problems

Postby SarahG » Wed Apr 02, 2014 5:08 pm

Apparently T levels on Spiro can't be reliably measured, since it works by blocking T receptors, not preventling production, hence the switch to decapeptyl.

My latest bloods didn't include a test for T, and I'm not sure where the bloods from before that have gone, but my GP described the T levels as "non-existant", and 0.7 sounds familiar.

Guess I'll get the injection tomorrow as planned, and ask CX about it during my appt on the 24th?



Return to “Charing Cross Gender Identity Clinic”

Who is online

Users browsing this forum: No registered users and 1 guest

;